Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 5, 2018, 4:10 PM CST for Bastrop County, Fayette County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2018, 4:10 PM CST (22:10 UTC)
- Expired
- Mar 5, 2018, 5:03 PM CST
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bastrop County, TX, Fayette County, TX
The radar
The Ft Hood radar (KGRK), 92 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 4:15 PM CST | HAIL 0.88 | 1 Nnw Rosanky, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
476
WUUS54 KEWX 052210
SVREWX
TXC021-149-052315-
/O.NEW.KEWX.SV.W.0009.180305T2210Z-180305T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
410 PM CST MON MAR 5 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Bastrop County in south central Texas...
Central Fayette County in south central Texas...
* Until 515 PM CST
* At 409 PM CST, a severe thunderstorm was located near Rosanky, or
near Smithville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Grange, Smithville, Rosanky, Rutersville, Togo, O'Quinn,
Waldeck, Rabbs Prairie, Plum, Ammannsville, Kovar, West Point,
Winchester, Mullins Prairie, Kirtley and State Highway 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2992 9733 2999 9732 3007 9676 2975 9681
TIME...MOT...LOC 2209Z 267DEG 25KT 2996 9726
HAIL...1.00IN
WIND...60MPH
$$
PLATT3 follow-up statements
589
WWUS54 KEWX 052235
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
435 PM CST MON MAR 5 2018
TXC021-052243-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-180305T2315Z/
Bastrop TX-
435 PM CST MON MAR 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BASTROP COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2985 9711 2998 9709 3007 9676 2975 9681
TIME...MOT...LOC 2233Z 283DEG 29KT 2990 9703
$$
TXC149-052315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-180305T2315Z/
Fayette TX-
435 PM CST MON MAR 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR CENTRAL FAYETTE COUNTY...
At 433 PM CST, a severe thunderstorm was located near Muldoon, or 9
miles west of La Grange, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Grange, Rabbs Prairie, Plum, Rutersville, Ammannsville, O'Quinn,
West Point, Mullins Prairie, Nechanitz, Swiss Alp, and State Highway
71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2985 9711 2998 9709 3007 9676 2975 9681
TIME...MOT...LOC 2233Z 283DEG 29KT 2990 9703
HAIL...1.00IN
WIND...60MPH
$$
PLATT804
WWUS54 KEWX 052248
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
448 PM CST MON MAR 5 2018
TXC149-052315-
/O.CON.KEWX.SV.W.0009.000000T0000Z-180305T2315Z/
Fayette TX-
448 PM CST MON MAR 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR CENTRAL FAYETTE COUNTY...
At 447 PM CST, a severe thunderstorm was located near La Grange,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Grange, Rabbs Prairie, Plum, Rutersville, Ammannsville, O'Quinn,
Mullins Prairie, State Highway 71 and U.S Highway 77 south of La
Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2982 9701 2994 9699 3001 9677 2975 9681
TIME...MOT...LOC 2247Z 273DEG 24KT 2988 9693
HAIL...1.00IN
WIND...60MPH
$$
PLATT477
WWUS54 KEWX 052303
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
503 PM CST MON MAR 5 2018
TXC149-052313-
/O.CAN.KEWX.SV.W.0009.000000T0000Z-180305T2315Z/
Fayette TX-
503 PM CST MON MAR 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 2982 9701 2994 9699 3001 9677 2975 9681
TIME...MOT...LOC 2301Z 267DEG 25KT 2989 9680
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:27 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 5, 2:27 PM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 227 PM CST Mon Mar 5 2018 .SHORT TERM (Tonight through Tuesday Night)... Upper air analysis from this morning showed a mid level trough across the central US with zonal westerly flow across south central Texas. At 2 pm this afternoon, the surface cold front was essentially along an Austin to Boerne to Uvalde line, and moving southeast. A few storms are ongoing across Fort Worth's CWA, but convection is struggling to initiate along the front in our area. SPC mesoanalysis shows about 35-40 knots of effective bulk shear and around 1500 J/kg of surface based CAPE along and ahead of the front. The issue is the relative lack of upper level forcing. The HRRR continues to suggest a couple showers and thunderstorms forming this afternoon, but coverage will be sparse. POPs have been lowered for this afternoon to account for the decreasing confidence in convection. Any showers and storms will progress east/southeastward through the afternoon hours as the front continues to move through the region. Some showers or drizzle may linger tonight across portions of the coastal plains. High pressure and dry air will filter in to the region in wake of the passing cold front, with northerly winds persisting. Tuesday will be quite lovely with high temperatures near 70 with mostly sunny skies and low dewpoints. Lows Tuesday night should drop into the upper 30s for the Hill Country and the 40s elsewhere. && .LONG TERM (Wednesday through Monday)... Highs will top out in the 60s for Wednesday as northerly winds continue to keep temperatures tempered. Winds finally turn southerly by Thursday afternoon and evening, advecting moisture back into the region and yielding partly to mostly cloudy skies. These southerly winds increase on Friday, helping high temperatures get back into the 70s. A weak short wave passing through south central Texas will yield a slight chance for showers for our eastern counties Friday through Saturday morning. A surface low comes across the Texas panhandle into southern Oklahoma on Saturday, bringing a dryline into the region. Winds shift southwesterly and clearing skies paired with some compressional warming out ahead of an approaching cold front will help highs reach the 80s Saturday afternoon before the front passes north to south on Saturday afternoon and evening. Surface winds shift north/northeasterly behind the cold front for Sunday and Monday, returning temperatures closer to seasonal normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 48 71 43 62 41 / 10 0 0 0 0 Austin Bergstrom Intl Airport 46 71 41 62 38 / 10 0 0 0 0 New Braunfels Muni Airport 49 70 43 64 39 / 10 10 0 0 0 Burnet Muni Airport 43 69 39 62 38 / 0 0 0 0 0 Del Rio Intl Airport 51 74 49 71 47 / 0 0 0 0 0 Georgetown Muni Airport 44 69 38 61 38 / 0 0 0 0 0 Hondo Muni Airport 51 73 45 68 42 / 10 10 0 0 0 San Marcos Muni Airport 48 70 42 64 39 / 10 10 0 0 0 La Grange - Fayette Regional 48 70 43 62 39 / 20 10 0 0 0 San Antonio Intl Airport 51 72 46 67 42 / 10 10 0 0 0 Stinson Muni Airport 54 71 46 67 43 / 20 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...Williams Public Service/Data Collection...33
Hazardous weather outlook, Mar 5, 4:10 AM CST, 12 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 410 AM CST Mon Mar 5 2018 TXZ171>173-183>194-202>209-217>225-228-061015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 410 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a slight chance for strong to marginally severe thunderstorms that could affect areas east of an Austin to Schulenburg line this afternoon. Locally damaging winds and hail will be the primary severe-weather threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Mar 5, 3:23 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
323 PM CST MON MAR 5 2018
TXZ193-208-052200-
Caldwell TX-Bastrop TX-
323 PM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALDWELL AND
SOUTHWESTERN BASTROP COUNTIES UNTIL 400 PM CST...
At 321 PM CST, Doppler radar was tracking a strong thunderstorm near
Mustang Ridge, or 9 miles north of Lockhart, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mustang Ridge, Niederwald, Cedar Creek, Wyldwood, Red Rock, Rockne,
Lytton Springs, Dale, Bateman, St John Colony, Mendoza, Watterson
and State Highway 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2987 9736 2995 9773 3002 9772 3002 9771
3017 9743
TIME...MOT...LOC 2121Z 266DEG 19KT 3001 9763
PLATTLocal storm report, Mar 5, 3:34 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CST MON MAR 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 6 SE MUSTANG RIDGE 30.00N 97.61W
03/05/2018 E1.00 INCH CALDWELL TX EMERGENCY MNGR
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:23 PM CST | Special Weather Statement | EWX | Caldwell | 37 min |
| Mar 5, 3:34 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 56 min |
| Mar 5, 5:00 PM CST | Special Weather Statement | EWX | Gonzales | 45 min |
| Mar 5, 5:12 PM CST | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.